Illinois Journal of Mathematics

Orlicz–Sobolev capacity of balls

T. Futamura, Y. Mizuta, T. Ohno, and T. Shimomura

Full-text: Open access


Our aim in this note is to estimate the Orlicz–Sobolev capacity of balls.

Article information

Illinois J. Math., Volume 55, Number 2 (2011), 543-553.

First available in Project Euclid: 1 February 2013

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46E30: Spaces of measurable functions (Lp-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.) 31B15: Potentials and capacities, extremal length


Futamura, T.; Mizuta, Y.; Ohno, T.; Shimomura, T. Orlicz–Sobolev capacity of balls. Illinois J. Math. 55 (2011), no. 2, 543--553. doi:10.1215/ijm/1359762401.

Export citation


  • D. R. Adams and L. I. Hedberg, Function spaces and potential theory, Springer-Verlag, Berlin, 1996.
  • D. R. Adams and R. Hurri-Syrjänen, Vanishing exponential integrability for functions whose gradients belong to $L^n (\log (e+L))^{\alpha}$, J. Funct. Anal. 197 (2003), 162–178.
  • D. R. Adams and R. Hurri-Syrjänen, Capacity estimates, Proc. Amer. Math. Soc. 131 (2003), 1159–1167.
  • N. Aissaoui and A. Benkirane, Capacités dans les espaces d'Orlicz, Ann. Sci. Math. Québec 18 (1994), 1–23.
  • C. Bennett and R. Sharpley, Interpolation of operators, Academic Press, New York, 1988.
  • D. E. Edmunds and W. D. Evans, Hardy operators, function spaces and embeddings, Springer Monographs in Mathematics, Springer-Verlag, Berlin, 2004.
  • J. Joensuu, On null sets of Sobolev–Orlicz capacities, Illinois J. Math. 52 (2008), 1195–1211.
  • J. Joensuu, Orlicz–Sobolev capacities and their null sets, Rev. Mat. Complut. 23 (2010), 217–232.
  • J. Joensuu, Estimates for certain Orlicz–Sobolev capacities of an Euclidean ball, Nonlinear. Anal. 72 (2010), 4316–4330.
  • N. G. Meyers, A theory of capacities for potentials in Lebesgue classes, Math. Scand. 8 (1970), 255–292.
  • Y. Mizuta, Continuity properties of potentials and Beppo–Levi–Deny functions, Hiroshima Math. J. 23 (1993), 79–153.
  • Y. Mizuta, Potential theory in Euclidean spaces, Gakkōtosyo, Tokyo, 1996.
  • Y. Mizuta, E. Nakai, T. Ohno and T. Shimomura, Boundedness of fractional integral operators on Morrey spaces and Sobolev embeddings for generalized Riesz potentials, J. Math. Soc. Japan. 62 (2010), 707–744.
  • Y. Mizuta and T. Shimomura, Differentiability and Hölder continuity of Riesz potentials of functions in Orlicz classes, Analysis 20 (2000), 201–223.
  • Y. Mizuta and T. Shimomura, Vanishing exponential integrability for Riesz potentials of functions in Orlicz classes, Illinois J. Math. 51 (2007), 1039–1060.
  • Y. Mizuta and T. Shimomura, Continuity properties of Riesz potentials of Orlicz functions, Tohoku Math. J. 61 (2009), 225–240.
  • W. P. Ziemer, Weakly differentiable functions, Springer-Verlag, New York, 1989.